Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 3, 2016, 4:29 PM EDT for 4 counties in North Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2016, 4:29 PM EDT (20:29 UTC)
- Expired
- May 3, 2016, 5:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 46 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:00 PM EDT | TSTM WND DMG | Ricefield, NC | LARGE LIMBS DOWN ON FREEMAN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1655 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.5
The text
As transmitted.
054
WUUS52 KILM 032029
SVRILM
NCC017-019-047-141-032130-
/O.NEW.KILM.SV.W.0011.160503T2029Z-160503T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
SOUTHWESTERN PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHEASTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTH CENTRAL BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 429 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COUNCIL...OR
11 MILES NORTHEAST OF WHITEVILLE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHWEST...SANDYFIELD...COUNCIL...FREEMAN...MONTAGUE...THE BOROUGH...
DELCO...BATARORA...KELLY...CARVERS...EMERSON...RIEGELWOOD...CURRIE...
BOLTON...EAST ARCADIA AND SANDY CREEK.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 404 AND 427.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3446 7803 3417 7817 3439 7863 3447 7858
TIME...MOT...LOC 2029Z 285DEG 21KT 3441 7853
HAIL...1.00IN
WIND...60MPH
$$
III3 follow-up statements
357
WWUS52 KILM 032040
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
440 PM EDT TUE MAY 3 2016
NCC017-019-047-141-032130-
/O.CON.KILM.SV.W.0011.000000T0000Z-160503T2130Z/
BLADEN NC-PENDER NC-COLUMBUS NC-BRUNSWICK NC-
440 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN BLADEN...SOUTHWESTERN PENDER...NORTHEASTERN COLUMBUS
AND NORTH CENTRAL BRUNSWICK COUNTIES...
AT 440 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COUNCIL...OR 14
MILES EAST OF WHITEVILLE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHWEST...SANDYFIELD...COUNCIL...FREEMAN...MONTAGUE...THE BOROUGH...
DELCO...BATARORA...KELLY...CARVERS...RIEGELWOOD...CURRIE...BOLTON...EAST
ARCADIA AND SANDY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3446 7803 3417 7817 3436 7855 3447 7850
TIME...MOT...LOC 2040Z 285DEG 21KT 3439 7845
HAIL...1.00IN
WIND...60MPH
$$
III039
WWUS52 KILM 032051
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
451 PM EDT TUE MAY 3 2016
NCC017-019-047-141-032130-
/O.CON.KILM.SV.W.0011.000000T0000Z-160503T2130Z/
BLADEN NC-PENDER NC-COLUMBUS NC-BRUNSWICK NC-
451 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN BLADEN...SOUTHWESTERN PENDER...NORTHEASTERN COLUMBUS
AND NORTH CENTRAL BRUNSWICK COUNTIES...
AT 451 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COUNCIL...OR 17
MILES EAST OF WHITEVILLE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHWEST...SANDYFIELD...FREEMAN...MONTAGUE...THE BOROUGH...DELCO...
RIEGELWOOD...BATARORA...BOLTON...EAST ARCADIA AND SANDY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3444 7804 3417 7817 3434 7849 3445 7845
TIME...MOT...LOC 2051Z 284DEG 21KT 3437 7840
HAIL...1.00IN
WIND...60MPH
$$
III037
WWUS52 KILM 032114
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
514 PM EDT TUE MAY 3 2016
NCC017-032123-
/O.CAN.KILM.SV.W.0011.000000T0000Z-160503T2130Z/
BLADEN NC-
514 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.
LAT...LON 3417 7817 3432 7838 3437 7835 3437 7833
3440 7826 3442 7823 3444 7804
TIME...MOT...LOC 2113Z 285DEG 21KT 3434 7825
$$
NCC019-047-141-032130-
/O.CON.KILM.SV.W.0011.000000T0000Z-160503T2130Z/
PENDER NC-COLUMBUS NC-BRUNSWICK NC-
514 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN PENDER...EAST CENTRAL COLUMBUS AND NORTH CENTRAL
BRUNSWICK COUNTIES...
AT 513 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RIEGELWOOD...OR
14 MILES NORTHWEST OF LELAND...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHWEST...SANDYFIELD...FREEMAN...MONTAGUE...THE BOROUGH...DELCO...
RIEGELWOOD...BATARORA AND SANDY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3417 7817 3432 7838 3437 7835 3437 7833
3440 7826 3442 7823 3444 7804
TIME...MOT...LOC 2113Z 285DEG 21KT 3434 7825
HAIL...1.00IN
WIND...60MPH
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:19 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 3, 3:19 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 319 PM EDT TUE MAY 3 2016 .SYNOPSIS... SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE THIS AFTERNOON AND EVENING...ARE EXPECTED AHEAD OF AN APPROACHING COLD FRONT. A COLD UPPER LOW WILL DROP OVER THE CAROLINAS THURSDAY AND FRIDAY...BRINGING COOLER TEMPERATURES AND SCATTERED GUSTY SHOWERS. DRYING AND WARMING WILL FOLLOW INTO THE BEGINNING OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 315 PM TUESDAY...MUCH AS EXPECTED WE ARE SEEING SOME REGENERATION OF CONVECTION THIS AFTERNOON IN THE AREAS THAT CLEARED THE EARLIEST...AND THUS HEATED UP THE QUICKEST. HOWEVER...THIS ACTIVITY HAS BEEN WEAK TO MODERATE IN SCOPE SO FAR AND THAT IS LIKELY DUE TO THE THOROUGH WORKING OVER THE ATMOSPHERE RECEIVED LAST NIGHT AND THIS MORNING. HOWEVER...THIS IS NOT TO SAY THAT THE THREAT HAS TOTALLY DIMINISHED. WE NOW HAVE THE ENTIRE FORECAST AREA COVERED BY SEVERE THUNDERSTORM WATCH NUMBER 140...WHICH IS GOOD UNTIL 01Z. SOUNDING ANALYSIS SHOWS A RETURN TO A MODERATELY UNSTABLE ATMOSPHERE LATE THIS AFTERNOON AND INTO THE EVENING. THIS IS IN ADDITION TO THE IMPENDING...IF VERY SLOW MOVING...COLD FRONT AND A SERIES OF WEAK UPPER IMPULSES EMBEDDED WITHIN THE DEEPENING 500MB LONGWAVE TROUGH AND A FAVORABLE WIND SHEAR PROFILE. SO...WE WILL BE RAMPING UP POPS THROUGH THE AFTERNOON HOURS...WITH PRECIP POTENTIAL PEAKING LATE THIS AFTERNOON AND INTO THIS EVENING BEFORE TAPERING OFF OVERNIGHT. ANOTHER HALF INCH QPF DOES NOT SEEM UNREASONABLE SHOULD THIS SCENARIO PLAY OUT. WILL ADD SVR WORDING TO THE ZONES TO COVER THE LATEST WATCH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 315 PM TUESDAY...A VERY UNSEASONABLY DEEP UPPER TROUGH WILL DROP SOUTH OVER EASTERN CONUS THROUGH THIS PERIOD WITH THE UPPER COLD POOL SITTING DIRECTLY OVERHEAD BY THURSDAY EVENING. AT THE SURFACE A COLD FRONT WILL VERY SLOWLY PUSH EAST AND OFFSHORE FROM THE FORECAST AREA. THIS WILL MAKE FOR A COOLING TREND...WITH HIGHS IN THE UPPER 70S ON WEDNESDAY DROPPING TO RIGHT AROUND 70 ON THURSDAY. LOWS THURSDAY NIGHT WILL ONLY BE AROUND 50. STEEP LAPSE RATES INDUCED BY THE UPPER COLD POOL WILL ENHANCE PRECIP POTENTIAL...WITH SLIGHT TO LOW CHANCE POPS FOR SHOWERS AND ISOLATED THUNDERSTORMS BOTH DAYS...PRIMARILY DURING THE AFTERNOON. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 315 PM TUESDAY...PERIOD BEGINS WITH OMEGA BLOCK IN PLACE BUT BLOCK IS SHORT LIVED AND BY THE START OF NEXT WEEK MID LEVEL RIDGING TO THE WEST WILL BE HEADING EAST. BEST PRECIP CHANCES WILL BE FRI WHEN MID LEVEL MOISTURE WILL BE HIGHEST. PRESENCE OF ANY MID LEVEL MOISTURE AND THE COLD 5H LOW OVER NC/VA WILL ALMOST CERTAINLY PRODUCE ISOLATED AFTERNOON CONVECTION...BUT THE BEST ACTIVITY MAY END UP NORTH OF THE FORECAST AREA. TEMPERATURES WILL RUN BELOW CLIMO FRI AND FRI NIGHT. PRECIP CHANCES WILL DECREASE FOR THE WEEKEND. THE MID LEVEL LOW WILL BE LIFTING NORTHEAST ON SAT. ALTHOUGH SOME MID LEVEL COLD AIR REMAINS IN PLACE THE LACK OF MID LEVEL MOISTURE AND WEAKENING MID LEVEL LAPSE RATES WILL MAKE AFTERNOON SHOWERS LESS LIKELY. MID LEVELS DRY OUT EVEN MORE ON SUN AS THE 5H RIDGE MOVES EAST AND DOWNSLOPE FLOW/SUBSIDENCE INCREASES. BACKDOOR COLD FRONT TRIES TO DROP IN FROM THE NORTH MON/TUE BUT NOT SURE HOW FAR SOUTH IT WILL MOVE BEFORE STALLING. THERE IS LIMITED POTENTIAL FOR SOME PRECIP ASSOCIATED WITH THE FRONT BUT FOR NOW PLAN TO MAINTAIN DRY FORECAST THROUGH END OF THE PERIOD. TEMPERATURES NEAR SO SLIGHTLY BELOW CLIMO SAT WILL RUN ABOVE CLIMO SUN THROUGH TUE. IF THE COLD FRONT DROPS FARTHER SOUTH THAN EXPECTED TEMPS COULD END UP NEAR CLIMO MON AND MON NIGHT. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS OF 18Z...WIDESPREAD CONVECTION HAS ENDED ACROSS THE AREA WITH MAINLY MVFR TO VFR CONDITIONS EARLY THIS AFTERNOON AS CU DEVELOPED. MODELS CONTINUED TO SHOW SOME REGENERATION OF THUNDERSTORMS THIS AFTERNOON AND AS OF NOW...A COUPLE OF CLUSTERS WERE APPROACHING THE MYRTLES AND LUMBERTON. EXPECT BEST CHANCE ALONG THE SEA BREEZE BOUNDARY AND ALONG AN APPROACHING COLD FRONT. WILL INDICATE VCSH/VCTS FOR THIS AFTERNOON ATTM. EXPECT MAINLY VFR THIS EVENING BUT AS A COLD FRONT MOVES THROUGH OVERNIGHT THE INTRODUCTION OF COOLER AIR MAY CAUSE MVFR/IFR CIGS/VSBYS TO DEVELOP. EXTENDED OUTLOOK...MVFR/IFR POSSIBLE FROM CONVECTION THROUGH EARLY WEDNESDAY. VFR WEDNESDAY THROUGH FRIDAY...WITH SCT 4SM SHRA THU AND FRI. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 315 PM TUESDAY...SW FLOW WILL CONTINUE OVERNIGHT AS A COLD FRONT ADVANCES UPON THE COASTAL WATERS. FRONT WILL BE SLOW MOVING AND MAY NOT MAKE IT OFFSHORE BY SUNRISE. GREATEST THREAT TO MARINERS OVERNIGHT WILL CONTINUE TO BE FROM SHOWERS AND THUNDERSTORMS...POSSIBLY SEVERE...WITH FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS POSSIBLE. OTHERWISE...EXPECTING SW WINDS OF 10 TO 15 KTS WITH HIGHER GUSTS AND SEAS OF 2 TO 4 FT. SEAS SE OF CAPE FEAR MAY RUN A BIT HIGHER THOUGH...MORE LIKE 3 TO 5 FT. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 315 PM TUESDAY...A COLD FRONT WILL VERY SLOWLY MAKE ITS WAY ACROSS THE WATERS ON WEDNESDAY AND WEDNESDAY NIGHT...WITH SW WINDS EARLY IN THE PERIOD ULTIMATELY BECOMING WEST AND NW BY THE END OF THE SHORT TERM. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE PRESENT THROUGH THE PERIOD. THE COLD SURGE FOLLOWING FROPA IS NOT EXPECTED TO BRING ADVISORY CONDITIONS ALTHOUGH WINDS MAY GUST UP TO AROUND 25 KTS IN THE WAKE OF THE COLD FRONT. LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 315 PM TUESDAY...WEST TO NORTHWEST FLOW CONTINUES FRI WITH SPEEDS OF 15 TO 20 KT FOR MUCH OF THE DAY. SLOW MOVING SURFACE LOW IN THE MID-ATLANTIC REGION WILL KEEP THE GRADIENT TIGHT INTO SAT. GRADIENT DOES START TO RELAX SAT AFTERNOON AS THE LOW STARTS MOVING OFF TO THE NORTHEAST. REDUCTION IN WIND SPEEDS SAT IS ACCOMPANIED BY A LATE DAY SHIFT TO WEST-SOUTHWEST. SOUTHWEST FLOW CONTINUES SAT NIGHT AND SUN WITH SPEEDS 10 TO 15 KT. SEAS WILL BE TRENDING DOWN AT THE START OF THE PERIOD...DROPPING FROM 2 TO 4 FT FRI AM TO 2 TO 3 FT IN THE AFTERNOON. WEAKENING OFFSHORE FLOW EVENTUALLY DROPS SEAS TO 2 FT OR LESS SAT BUT DEVELOPMENT OF SOUTHWEST FLOW WILL PUSH SEAS BACK TO 2 TO 3 FT SUN. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING ALL ZONES. NC...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING ALL ZONES. MARINE...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING ALL ZONES. && SYNOPSIS...SHK NEAR TERM...REK SHORT TERM...REK LONG TERM...III AVIATION...RGZ/MRR MARINE...REK/III/SHK
Hazardous weather outlook, May 3, 3:01 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 301 PM EDT TUE MAY 3 2016 AMZ250-252-254-256-041915- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-056- 041915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-041915- COASTAL PENDER-COASTAL NEW HANOVER- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ054-041915- COASTAL BRUNSWICK-COASTAL HORRY- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 4:24 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
424 PM EDT TUE MAY 3 2016
NCZ087-096-099-032130-
COLUMBUS-BLADEN-ROBESON-
424 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BLADEN...
NORTHWESTERN COLUMBUS AND SOUTHEASTERN ROBESON COUNTIES...
AT 424 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIRMONT...OR 10 MILES
NORTHEAST OF DILLON...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAIRMONT...BLADENBORO...FAIR BLUFF...BOARDMAN...BARNESVILLE...ABBOTTSBURG...
EVERGREEN...BUTTERS...MARIETTA...PROCTORVILLE...MCDONALD AND ORRUM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 NEAR MILE MARKER 212...AND BETWEEN MILE MARKERS 209 AND
210...AND NEAR MILE MARKER 214.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 9 AND 13.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 380.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3453 7864 3429 7903 3439 7918 3448 7928
3449 7927 3460 7913
TIME...MOT...LOC 2024Z 283DEG 17KT 3449 7920
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:22 AM EDT | Special Weather Statement | ILM | Robeson | 53 min |
| May 3, 4:16 AM EDT | Special Weather Statement | ILM | Bladen, Robeson | 59 min |
| May 3, 5:16 AM EDT | Special Weather Statement | ILM | Bladen, Columbus, Pender | 59 min |
| May 3, 6:24 AM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, Pender | 51 min |
| May 3, 7:19 AM EDT | Special Weather Statement | ILM | Brunswick, Columbus, New Hanover, Pender | 56 min |
| May 3, 8:59 AM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus, New Hanover, Pender | 61 min |
| May 3, 10:11 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 3 hr |
| May 3, 4:24 PM EDT | Special Weather Statement | ILM | Robeson | 66 min |
| May 3, 4:43 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 62 min |
| May 3, 5:29 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus | 61 min |
| May 3, 6:29 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 23 min |
| May 3, 6:53 PM EDT | Special Weather Statement | ILM | New Hanover | 67 min |
| May 3, 7:11 PM EDT | Special Weather Statement | ILM | Cumberland | 19 min |
| May 3, 7:19 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 26 min |
| May 3, 7:23 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 52 min |
| May 3, 7:32 PM EDT | Special Marine Warning | ILM | 58 min | |
| May 3, 7:39 PM EDT | Special Weather Statement | ILM | Hoke | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.